Meds making me worse

Hi all, just signed up to this site today(24th June) I have had full thyroid removal back in july2014 and only recently been put on levothyroxine 150mg a day! After 2 rounds of radaition treatment, since being on meds, I am not sleeping well of a night, waking at least 4-5 times, taking 3-4 hours naps through out the day, my hair is starting to fall out, and my body aches and my breathing feels like am suffocating, I don't know what my levels are, or what they expect them to be, I feel like I am banging my head against a brick wall talking to my docs, every time I tell them how I feel, they just say it's classic symptoms and basically I have to put up with it, I am only 43, but lately I feel like 83, as I can't function the way I used to, please any advice would be great fully received , thanks

7 Replies

oldestnewest
  • It may not be that the meds are making you worse, but could be that you aren't on enough of them. If you have gone through a year with no meds or thyroid, and your body has had to cope with an operation and radiation, its going to floor you for a while.

    You need to stop, Take a breath. Then start taking your temperatures three times a day and plotting the average on a graph... ( drrind.com/therapies/metabo... This will be one of the most invaluable tools you can use to see how you are doing.

    Then you need to arrange for tests of free t4 and free t3. B12, d3, ferritin, folate and iron. If the doc won't do them then deal with the lab yourself and get them done. Details of labs are here....

    .http://www.thyroiduk.org.uk/tuk/testing/private_tests.html

    It must be a hell of a shock to realise that losing your thyroid and being given thyroxine isn't enough to restore your health as the doctors implied it would. Fortunately, you have found this forum and the collective knowledge of more than 20,000 members will probably supply your answers.

    Be kind to yourself, and systematic about your recovery.

    Xx. G.

  • Thank you, am. Crying now reading this advice, I know I need to get sorted and hopefully the docs will listen to me now, thank you

  • Well, that's all they know, isn't it!

    Welcome to the site, honey rainbow, but sorry you're here!

    The first thing you have to do is get copies of your blood tests, as many as you can, and post them here. Then, we'll be better able to help you. It is your legal right to have them.

    Secondly, if you haven't already done so, ask to have your vit d, vit b12, folate, iron and ferritin tested. These all need to be optimal for your body to be able to use the hormone you're taking. B12 should be about 1000, and the others at least midrange. Deficiencies will also cause symptoms.

    Once we have all that information, we'll be able to advise you what to do next.

    Hugs, Grey

  • Thank you, I will do, as soon as I get results will post up, cheers

  • :)

  • Welcome to the forum, Honey-rainbow.

    You don't have to continue feeling like this. Either your dose needs tweaking or your medication needs changing. Get a printout of your results with the lab ref ranges (the figures in brackets after your results) and post them in a new question for advice. If you have results from when you were on Liothyronine and Levothyroxine it would be good to compare.

    Thyroidless patients often don't do well on Levothyroxine only as they may not be able to convert sufficient T3 from Levothyroxine. Adding Liothyronine (T3) to Levothyroxine (T4) is often all that's needed. Some patients don't tolerate any amount of T4 and may need T3 only if that is the case.

    I felt poisoned when I was switched from T3 to T4 after RAI and 15 months later was 90% bedridden. The only time I felt better was when I stopped Levothyroxine for more RAI. I'm now well on T4+T3 combination.

  • Ok thank you for advice, will do all that you said, thank you

You may also like...